MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number GTS100L
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Intraocular Pressure Increased (1937)
Date of Event 07/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An explant date was indicated as the stent was removed from the improper placement and implanted (repositioned) in the trabecular meshwork.The device was not available; therefore, product testing on the actual device could not be performed.The device history record review of the manufacturing lot was performed and there were non-conformities found to be related to the reported event.A review of the device labeling was completed.Elevated iop, decreased/impaired vision and malpositioned stent are identified in the labeling as known inherent risks of trabecular micro-bypass stent/cataract procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.Based on the information received, the root cause of the reported impaired vision was related to the iol.Mfr# reference: (b)(4).
 
Event or Problem Description
Initially, a trabecular micro bypass stent patient reported the following event.Following an uneventful left eye cataract plus stent procedure, the patient presented on post-op day one (1) with elevated iop and the surgeon was unable to visualize the stent.Additional glaucoma medications were prescribed and the iop improved.Reportedly, the patient was informed that the stent was "lost", and a stent was subsequently implanted in the left eye approximately two (2) weeks following the initial implant.The patient also reported blurry vision and "abnormal macula" following the initial operation.Per patient, the macula has an "abnormal curve".Through follow-up, the surgeon provided the following additional information.The procedure was uneventful and the surgeon was uncertain about what contributed to stent malpositioning.Postoperatively, the stent was visualized in angle, but not in the trabecular meshwork (tm).The stent positioning did not result in any adverse impact.Per report, the stent was repositioned at patient request.The surgeon noted that the iop did not require intervention beyond standard postop regimen as it is expected to rise at day one (1) postop for glaucoma patients.Reportedly, unexpected refractive result with complaint of visual disturbances were due to multifocal intraocular lens (iol).The multifocal iol was exchanged to monofocal iol which resolved the visual disturbances.The patient prognosis was reported as ¿doing well with adverse event resolved".

Brand Name
ISTENT TRABECULAR MICRO-BYPASS
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
MDR Report Key9291770
Report Number2032546-2019-00143
Device Sequence Number2104716
Product Code OGO
UDI-Device Identifier00853704002012
UDI-Public0100853704002012
Combination Product (Y/N)Y
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P080030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberGTS100L
Device Catalogue NumberGTS100L
Device Lot Number110063
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2019
Initial Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Date Report Sent to FDA01/01/2005